Alert archive / Florida / Wind Chill Warnings in 2010
Wind Chill Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill warning at Jan 9, 2010, 10:15 AM EST for 6 counties in Florida. It took effect at Jan 9, 2010, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2010, 10:15 AM EST (15:15 UTC)
- In effect from
- Jan 9, 2010, 9:00 PM EST
- Expired
- Jan 10, 2010, 10:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS42 KMLB 091515 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EST SAT JAN 9 2010 ...LOW WIND CHILLS EXPECTED THROUGH THROUGH THE DAY AND INTO SUNDAY MORNING... FLZ041-044>046-141-144-091800- /O.NEW.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/ /O.NEW.KMLB.ZR.Y.0001.100109T1515Z-100109T1800Z/ /O.EXT.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...DAYTONA BEACH...CLERMONT 1015 AM EST SAT JAN 9 2010 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZING RAIN ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING RAIN ADVISORY IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY. TEMPERATURES ARE STRUGGLING TO RISE...AND IN FACT HAVE EITHER HELD STEADY OR FALLEN IN MANY AREAS DUE TO EVAPORATIVE COOLING NEAR THE SURFACE. SURFACE OBSERVATIONS AND PUBLIC REPORTS INDICATE THAT LIGHT FREEZING RAIN HAS BEEN FALLING IN A FEW SPOTS NORTH OF INTERSTATE FOUR...SPECIFICALLY IN PLYMOUTH...UMATILLA AND ORMOND BEACH. IT HAS BEEN REPORTED TO BE STARTING TO STICK TO COLDER OUTDOOR SURFACES IN A FEW SPOTS. WHILE ROADWAYS WILL REMAIN WET...THERE IS THE POTENTIAL FOR SLICK SPOTS ON SOME BRIDGES IN A FEW SPOTS FOR THE NEXT COUPLE OF HOURS ACROSS NORTH SECTIONS OF LAKE...VOLUSIA...SEMINOLE AND NORTHWEST ORANGE COUNTIES. REDUCE YOUR SPEED WHEN APPROACHING A BRIDGE IN THIS AREA!! TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS APPROPRIATELY FOR THE COLD WEATHER. COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE TREASURE COAST. COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS... DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN EXTENDED DURATION. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ FLZ047-053-054-058-059-064-147-091800- /O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T1500Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE... ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... TITUSVILLE 1015 AM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS APPROPRIATELY FOR THE COLD WEATHER. COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE TREASURE COAST. COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS... DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
878 WWUS42 KMLB 091708 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1208 PM EST SAT JAN 9 2010 ...LOW WIND CHILLS EXPECTED THROUGH THROUGH THE DAY AND INTO SUNDAY MORNING... FLZ041-044>046-141-144-100200- /O.CAN.KMLB.ZR.Y.0001.000000T0000Z-100109T1800Z/ /O.CON.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/ /O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...DAYTONA BEACH...CLERMONT 1208 PM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FREEZING RAIN ADVISORY AS PRECIPITATION HAS ENDED ACROSS THE ADVISORY AREA. A WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS APPROPRIATELY FOR THE COLD WEATHER. COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE TREASURE COAST. COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS... DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN EXTENDED DURATION. A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FLZ047-053-054-058-059-064-147-100200- /O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T1500Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE... ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... TITUSVILLE 1208 PM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS APPROPRIATELY FOR THE COLD WEATHER. COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS THE REGION. WITH WIND CHILLS RANGING FROM THE MID TEENS NEAR THE OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE TREASURE COAST. COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS... DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CRISTALDI
264 WWUS42 KMLB 091843 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 143 PM EST SAT JAN 9 2010 ...LOW WIND CHILLS EXPECTED THROUGH THROUGH THE DAY AND INTO SUNDAY MORNING... FLZ047-053-054-058-059-064-147-101500- /O.EXA.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/ /O.EXT.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE... ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... TITUSVILLE 143 PM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS THE REGION...WITH WIND CHILLS IN THE LOWER TO MIDDLE TEENS BY SUNRISE SUNDAY MORNING. COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN EXTENDED DURATION. && $$ FLZ041-044>046-141-144-101500- /O.CON.KMLB.WC.W.0003.100110T0200Z-100110T1500Z/ /O.CON.KMLB.WC.Y.0006.000000T0000Z-100110T0200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...DAYTONA BEACH...CLERMONT 143 PM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY ACROSS EAST CENTRAL FLORIDA...KEEPING WIND CHILLS AROUND FREEZING TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. THIS MEANS IF YOU WILL BE OUTSIDE ANYTIME TODAY...YOU WILL NEED TO DRESS APPROPRIATELY FOR THE COLD WEATHER. COLDER TEMPERATURES TONIGHT WILL BRING LOWER WIND CHILLS ACROSS THE REGION...WITH WIND CHILLS IN THE MIDDLE TO UPPER TEENS BY SUNRISE SUNDAY MORNING. COLD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILLS AGAIN SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS... DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN EXTENDED DURATION. && $$
265 WWUS42 KMLB 100817 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 317 AM EST SUN JAN 10 2010 ...LOW WIND CHILLS EXPECTED THROUGH THE DAY AND INTO MONDAY MORNING... FLZ041-044>047-053-054-058-059-064-141-144-147-101500- /O.NEW.KMLB.WC.Y.0007.100110T1500Z-100111T1400Z/ /O.CON.KMLB.WC.W.0003.000000T0000Z-100110T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 317 AM EST SUN JAN 10 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 AM EST MONDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE COLD. WIND CHILL READINGS IN THE TEENS AND TWENTIES EARLY THIS MORNING WILL ONLY RISING INTO THE 30S THIS AFTERNOON...BEFORE FALLING BACK INTO THE TEENS AND TWENTIES AGAIN LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN EXTENDED DURATION. && $$ 52
372 WWUS42 KMLB 101502 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1002 AM EST SUN JAN 10 2010 ...LOW WIND CHILLS EXPECTED THROUGH THE DAY AND INTO MONDAY MORNING... FLZ041-044>047-053-054-058-059-064-141-144-147-111400- /O.EXP.KMLB.WC.W.0003.000000T0000Z-100110T1500Z/ /O.CON.KMLB.WC.Y.0007.000000T0000Z-100111T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 1002 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE COLD. WIND CHILL READINGS IN THE UPPER 20S AND LOWER 30S LATE THIS MORNING WILL NOT GET OUT OF THE 30S THIS AFTERNOON BEFORE FALLING BACK INTO THE TEENS AND TWENTIES AGAIN LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 9, 5:10 AM EST, 5 hours 5 minutes earlier.
Area forecast discussion, Jan 9, 5:10 AM EST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
510 AM EST SAT JAN 9 2010
...POSSIBILITY FOR LIGHT SNOW OR SLEET MIXING IN WITH RAIN THIS
MORNING FROM BREVARD AND OSCEOLA COUNTIES NORTHWARD...
...COLD...BREEZY AND RAW WEEKEND FOR EAST CENTRAL FLORIDA...
...TEMPS FINALLY CRAWLING TOWARD THE FIRST HIGHS ABOVE 70F IN 2010
BY LATE NEXT WEEK...
.DISCUSSION...
TODAY-TONIGHT...COLD FRONT HAS CLEARED THE SOUTHERN END OF THE STATE
THIS MORNING LEAVING ITS WAKE A VERY COLD AND BREEZY AIRMASS ACROSS
THE PENINSULA. PROFILERS AND MODEL SOUNDINGS INDICATE THE DEPTH OF
THE POST FRONTAL COLD AIR AT ABOUT 3KFT EARLY THIS MORNING...AND IT
IS A FAIRLY DRY AIRMASS WITH DEWPOINTS ALREADY DROPPING INTO THE
LOW-MID 20S AS FAR SOUTH AS ORLANDO AND IN THE LOW 30S ACROSS
SOUTHERN BREVARD.
THE MID LEVELS REMAIN VERY MOIST...INDICATED BY THE LARGE AREA OF
MID LEVEL ECHOES THAT PENINSULA RADARS ARE SHOWING SLIDING ACROSS
THE CENTRAL PORTION OF THE STATE FROM THE GULF. THOUGH OBSERVATIONS
SHOW THAT VERY LITTLE OF THIS IS CURRENTLY REACHING THE GROUND. THE
ELEMENTS ARE IN PLACE FOR SOME OF THE LIGHT RAIN FALLING OUT OF THE
MID LEVEL CLOUD DECK TO MIX WITH LIGHT SNOW OR SLEET THIS MORNING AS
IT FALLS INTO THE POST FRONTAL AIRMASS AND EVAPORATIVE COOLING COOLS
THE TEMPERATURE TOWARDS THE COLDER DEWPOINTS.
THERE WILL BE LITTLE IMPROVEMENT OVER THE REST OF THE DAY AS
PRECIPITATION WILL COME TO AN END OVER MOST AREAS BY EARLY
AFTERNOON. TEMPERATURES WILL STRUGGLE TO MAKE IT INTO THE 40S FOR
MOST LOCATIONS ACROSS THE ENTIRE CWA. GIVEN THAT THE POST FRONTAL
AIR IS STILL FILTERING INTO THE TREASURE COAST AND OKEECHOBEE
COUNTY...IT IS LIKELY THAT THE CURRENT MID TO HIGH 40S ACROSS THESE
LOCATIONS WILL BE THE WARMEST OF THE DAY AND TEMPERATURES WILL
SLOWLY FALL THROUGHOUT THE AFTERNOON HOURS AS THE COLDEST AIR
REACHES FURTHER SOUTH. NORTHERN LOCATIONS WILL RISE ONLY A FEW
DEGREES OVER CURRENT TEMPS INTO THE LOW 40S. THIS MEANS THAT
TEMPERATURES WILL BE IN THE UPPER 30S TO LOW 40S THROUGH THE ENTIRE
REGION THROUGHOUT THE MAJORITY OF THE DAY. WITH NW WINDS FORECASTED
TO REMAIN 10 TO 15 MPH...WIND CHILLS WILL REMAIN BELOW FREEZING
THROUGH THE DAY. WILL KEEP THE CURRENT WIND CHILL ADVISORY UP FOR
THE ENTIRE DAY AND THROUGH SUNDAY MORNING.
WITH CLEARING SKIES...TEMPERATURES TONIGHT WILL QUICKLY FALL AFTER
SUNSET TO BELOW FREEZING FOR THE ENTIRE AREA. A HARD FREEZE (LESS
THAN 28F) IS PROBABLE FOR AT LEAST THE NORTHERN HALF OF THE
CWA...AND HAVE HOISTED A WATCH FOR THESE AREAS. CONDITIONS DOWN
SOUTH LOOK A LITTLE MORE MARGINAL AND WILL LEAVE JUST THE FREEZE
WATCH UP FOR THESE LOCATIONS...LIKELY TO BE UPGRADED TO A WARNING
TOMORROW MORNING.
SUN-WED...DESPITE INCREASING AMOUNTS OF SUNSHINE ON SUNDAY...WE WILL
STILL BE VERY CHILLY WITH BREEZY NW-NNW WINDS AND TEMPS ONLY IN THE
40S FOR HIGHS WITH COLD AIR ADVECTION OCCURRING BEHIND THE SURGE.
OVERNIGHT MINS INTO MON MORNING AGAIN DROPPING BELOW FREEZING MOST
AREAS. NOT QUITE AS CHILLY BUT STILL BELOW NORMAL MON INTO TUES WITH
MAXES RANGING FROM UPPER 50S NORTH/LOWER 60S SOUTH MON THEN
LOWER/MID 60S ON TUESDAY. ANOTHER REINFORCING COLD SURGE PUSHES DOWN
THE PENINSULA LATE TUE. FREEZING TEMPS POSSIBLE OVERNIGHT INTO TUE
MORNING FOR AT LEAST NORTHERN SECTIONS AND POSSIBLY AGAIN WED. SOME
MID/HIGH CLOUDS ASSOCIATED WITH SUBTROPICAL JET MAY LIMIT TEMP DROP
OVERNIGHT ACROSS THE SOUTH MID WEEK.
THURS-FRI...SLOW CRAWL TO TEMPERATURES FINALLY TOPPING 70 FOR THE
FIRST TIME IN 2010 ACROSS MUCH OF THE AREA LATE IN THE WEEK. THIS
OCCURRING AS HEIGHTS RISE AND FLOW BEGINS TO VEER AHEAD OF LOW
PRESSURE SYSTEM TAKING SHAPE IN THE WESTERN GULF OF MEXICO. THIS MAY
BRING US CHANCE OF PRECIP HEADING INTO NEXT WEEKEND.
&&
.AVIATION...LINGERING MVFR CONDITIONS ALONG LAKE OKEECHOBEE AND THE
TREASURE COAST AIRPORTS THROUGH 12Z AS DRIER POST FRONTAL AIR
CONTINUES TO FILTER SOUTHWARDS. PREVAILING VFR ELSEWHERE WITH CIGS
AT 050 AND 100 THROUGH MOST OF THE DAY. WIDESPREAD TEMPO MVFR
CONDITIONS THROUGH 18Z NORTH OF KVRB-KOBE IN -RA. POSSIBILITY FOR
-SN/IP MIXING IN WITH RAIN AT SFC FROM KMLB. ELSEWHERE...WILL LIKELY
ENCOUNTER FRZN PCPN (-SN/IP) NOT VERY FAR OFF THE GROUND. SFC WINDS
NW 10-15KTS WITH HIGHER GUSTS UP TO 20KTS POSSIBLE THIS AFTERNOON.
&&
.MARINE...
TODAY-TONIGHT...BOATING CONDITIONS WILL CONTINUE TO DETERIORIATE AS
HIGH PRESSURE STRENGTHENS OVER THE CENTRAL PLAINS AND PGRAD TIGHTENS
OVER THE ATLANTIC WATERS. SCA CONDITIONS FOR THE OFFSHORE WATERS
WITH SEAS BUILDING TO 6 TO 8FT BY THE LATE MORNING. EXERCISE CAUTION
IN PLACE FOR NEARSHORE WATERS...THOUGH OBSERVATIONS WILL HAVE TO BE
MONITORED FOR THE POSSIBILITY OF ADVISORY CONDITIONS HERE AS WELL.
ADDED NEARSHORE WATERS INTO SCA STARTING EARLY SUNDAY MORNING AS
SURGE PUSHES DOWN THE COAST. WINDS WILL DECREASE LATE SUN INTO MON
BUT SEAS ABOVE SCA CRITERIA WILL LINGER OFFSHORE AND SOUTHERN
NEARSHORE LEG DUE TO SWELL AND SCA WILL CONTINUE THESE AREAS THROUGH
LATE MON.
&&
.FIRE WEATHER...MUCH DRIER AIR OVERSPREADING THE AREA ON SUNDAY WILL
ALLOW MIN RHS TO DROP BELOW 35 PERCENT THROUGH MUCH OF THE CWA. THE
LOW RHS COMBINED WITH BREEZY NNW FLOW HAVE PROMPTED A FIRE WEATHER
WATCH. WINDS NOT AS STRONG MONDAY BUT PERSISTENCE OF DRY AIR AND MAX
TEMPS A BIT HIGHER WILL PRODUCE LOW RH FOR LONG DURATIONS FOR MUCH
OF THE AREA ON MONDAY.
&&
.CLIMATE...
THE *COLDEST HIGH TEMPERATURES* FOR JANUARY 9:
DAB 40 (1970)
MCO 42 (1970)
MLB 43 (1970)
VRB 48 (1970)
RECORD LOW TEMPERATURES FOR JANUARY 10:
DAB 27 (1970)
MCO 26 (1970)
MLB 26 (1970)
VRB 26 (1970)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 42 26 47 28 / 20 0 0 0
MCO 42 26 47 29 / 20 0 0 0
MLB 44 31 49 31 / 30 0 0 0
VRB 48 32 50 33 / 40 10 0 0
LEE 41 24 46 26 / 20 0 0 0
SFB 42 26 48 28 / 20 0 0 0
ORL 42 27 47 30 / 20 0 0 0
FPR 49 34 50 32 / 40 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR INDIAN
RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.
FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL ADVISORY UNTIL 10 AM EST SUNDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
HARD FREEZE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN
LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM EST SUNDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 7 PM EST MONDAY FOR
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM....GLITTOHazardous weather outlook, Jan 9, 4:46 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 446 AM EST SAT JAN 9 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 446 AM EST SAT JAN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... ANOTHER SURGE OF ARCTIC AIR WILL SETTLE ACROSS EAST CENTRAL FLORIDA TODAY. TEMPERATURES ARE EXPECTED TO CHANGE LITTLE THROUGHOUT THE DAY...STRUGGLING TO REMAIN IN THE LOW TO MID 40S. BREEZY NORTHWEST WINDS OF 10 TO 15 MPH WILL KEEP WIND CHILLS AROUND FREEZING TO THE MID 30S THROUGHOUT THE DAYTIME HOURS. IF YOU WILL BE OUTSIDE ANYTIME TODAY...REMEMBER TO DRESS APPROPRIATELY FOR THE COLD WEATHER. CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S FOR SEVERAL HOURS LATE TONIGHT INTO SUNDAY MORNING. WIND CHILLS WILL RANGE FROM THE MID TEENS NEAR THE OCALA FOREST...TO THE LOW 20S AROUND LAKE OKEECHOBEE AND THE TREASURE COAST. ...WIND AND SEA IMPACT... NORTHWEST WINDS OF 15 TO 20 KNOTS NEARSHORE AND 20 TO 25 KNOTS OFFSHORE WILL PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE MARINE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COLD AIR WILL REMAIN OVER CENTRAL FLORIDA THROUGH EARLY NEXT WEEK WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN SUNDAY AND MONDAY MORNINGS. TEMPERATURES WILL SLOWLY WARM THROUGH THE MIDDLE OF NEXT WEEK WITH OVERNIGHT TEMPERATURES REMAINING ABOVE FREEZING FOR MOST LOCATIONS. DRIER AIR WILL INCREASE THE FIRE SENSITIVITY ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
In the hours before
Local storm report, Jan 9, 8:02 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
802 AM EST SAT JAN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM SLEET LONGWOOD 28.70N 81.35W
01/09/2010 E0.00 INCH SEMINOLE FL BROADCAST MEDIA
ALSO TINY GRAUPEL - REPORT FROM WESH TV CH 2
&&
MRTLocal storm report, Jan 9, 8:18 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
818 AM EST SAT JAN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SLEET EDGEWATER 28.97N 80.90W
01/09/2010 E0.00 INCH VOLUSIA FL PUBLIC
ALSO FEW SNOW FLURRIES
&&
MRTLocal storm report, Jan 9, 8:35 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
835 AM EST SAT JAN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM SLEET DAYTONA BEACH 29.21N 81.03W
01/09/2010 E0.00 INCH VOLUSIA FL PUBLIC
2 MILES NORTH OF SPEED WAY. LIGHT SLEET AND GRAUPEL
&&
MRTLocal storm report, Jan 9, 8:42 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
842 AM EST SAT JAN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SLEET ORMOND BEACH 29.28N 81.06W
01/09/2010 E0.00 INCH VOLUSIA FL PUBLIC
ORMOND BY THE SEA ON A1A. MODERATE SLEET COVERED ROOF.
PUBLIC RELAY VIA NWS JACKSONVILLE
&&
MRTLocal storm report, Jan 9, 9:00 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
900 AM EST SAT JAN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM SLEET SANFORD 28.79N 81.28W
01/09/2010 E0.00 INCH SEMINOLE FL OFFICIAL NWS OBS
BETWEEN 720 AM AND 850 AM ASOS REPORT
&&
MRTLocal storm report, Jan 9, 9:27 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
927 AM EST SAT JAN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM SLEET SCOTTSMOOR 28.77N 80.88W
01/09/2010 E0.00 INCH BREVARD FL CO-OP OBSERVER
ON-GOING SLEET AND RAIN MIX. SIZE OF SLEET ABOUT ONE HALF
THAT OF A STANDARD PENCIL ERASER
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:11 AM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 30 hr |
| Jan 9, 4:11 AM EST | Hard Freeze Watch | MLB | Lake, Orange, Seminole, Volusia | 6 hr |
| Jan 9, 5:11 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 9 hr |
| Jan 9, 10:15 AM EST | Freezing Rain Advisory | MLB | Lake, Orange, Seminole, Volusia | 113 min |
| Jan 9, 10:38 AM EST | Freeze Warning | MLB | Okeechobee, Osceola | 23 hr |
| Jan 9, 10:38 AM EST | Hard Freeze Warning | MLB | Lake, Orange, Seminole, Volusia | 23 hr |
| Jan 9, 2:08 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 38 hr |
| Jan 9, 2:08 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 28 hr |
Nearby
Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.